Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 22, NWS Milwaukee, WI

July 16, 2025Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Jul 16, 2025, 12:56 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 12:56 PM CDT (17:56 UTC)
Expired
Jul 16, 2025, 1:45 PM CDT
In force
49 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
0.75 in

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 104 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 1:15 PM CDTTORNADO3 Ne Mazomanie, WINWS Storm Survey confirms an EF0 tornado beginning near the intersection of Racek Rd and WI-78. Max wind speed 80 MPH, with tree & shingle damage noted. Beginning time estimated from radar data. Additional info regarding path length and end time to follow in a
Jul 16, 1:26 PM CDTTORNADO2 S Sauk City, WICrossing WI HWY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 12:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

565 
WFUS53 KMKX 161756
TORMKX
WIC025-049-111-161845-
/O.NEW.KMKX.TO.W.0022.250716T1756Z-250716T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
1256 PM CDT Wed Jul 16 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Tornado Warning for...
  Northeastern Iowa County in south central Wisconsin...
  Northwestern Dane County in south central Wisconsin...
  Southeastern Sauk County in south central Wisconsin...

* Until 145 PM CDT.

* At 1255 PM CDT, a confirmed large and extremely dangerous tornado
  was located near Mazomanie, or 12 miles southwest of Sauk City,
  moving northeast at 30 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Law enforcement confirmed tornado. At 1255 PM, law 
           enforcement reported a tornado north of Barneveld. 

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Prairie Du Sac, Sauk City, Mazomanie, Black Earth, Arena, and
  Marxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4337 8979 4332 8972 4330 8973 4329 8969
      4318 8954 4306 8988 4318 9000
TIME...MOT...LOC 1755Z 228DEG 28KT 4314 8989 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

SHEPPARD
3 follow-up statements
360 
WWUS53 KMKX 161814
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
114 PM CDT Wed Jul 16 2025

WIC049-161822-
/O.CAN.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Iowa WI-
114 PM CDT Wed Jul 16 2025

...THE TORNADO WARNING FOR NORTHEASTERN IOWA COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for south central
Wisconsin.

LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
      4318 8954 4313 8984 4321 8984 4320 8985
      4329 8986
TIME...MOT...LOC 1812Z 230DEG 25KT 4321 8980 

$$

WIC025-111-161845-
/O.CON.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
114 PM CDT Wed Jul 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHWESTERN DANE AND SOUTHEASTERN SAUK COUNTIES...

At 112 PM CDT, a confirmed tornado was located over Mazomanie, or
near Sauk City, moving northeast at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Law enforcement confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prairie Du Sac, Sauk City, Mazomanie, and Marxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
      4318 8954 4313 8984 4321 8984 4320 8985
      4329 8986
TIME...MOT...LOC 1812Z 230DEG 25KT 4321 8980 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SHEPPARD
333 
WWUS53 KMKX 161826
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
126 PM CDT Wed Jul 16 2025

WIC025-111-161845-
/O.CON.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
126 PM CDT Wed Jul 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHWESTERN DANE AND SOUTHEASTERN SAUK COUNTIES...

At 125 PM CDT, a confirmed tornado was located northeast of 
Mazomanie, moving northeast at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Prairie Du Sac, Sauk City, and Marxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
      4319 8955 4319 8978 4324 8980 4330 8980
TIME...MOT...LOC 1825Z 228DEG 28KT 4328 8969 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

QUIGLEY
754 
WWUS53 KMKX 161848
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
148 PM CDT Wed Jul 16 2025

WIC025-111-161858-
/O.EXP.KMKX.TO.W.0022.000000T0000Z-250716T1845Z/
Dane WI-Sauk WI-
148 PM CDT Wed Jul 16 2025

...THE TORNADO WARNING FOR NORTHWESTERN DANE AND SOUTHEASTERN SAUK
COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

A Tornado Watch remains in effect until 600 PM CDT for south central
Wisconsin.

LAT...LON 4336 8978 4332 8972 4330 8973 4329 8969
      4319 8955 4319 8978 4324 8980 4330 8980
TIME...MOT...LOC 1848Z 228DEG 28KT 4338 8954 

$$

QUIGLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 16, 10:17 AM CDT, 2 hours 39 minutes earlier. Its key messages:

  • Increasing tornado risk for this afternoon along with damaging winds and heavy rainfall, mainly between 2-7pm.
  • Very warm and humid conditions today with maximum heat indices in the lower 90s for the first half of the day.
  • Heavy rainfall with 1-2 inches will be possible this afternoon/evening, especially for areas north of I-94 where localized pockets of >2 inches will be possible and result in minor flood concerns for low-lying and urban areas.
  • Looking cooler and drier Thursday into Friday May see elevated swim risk conditions Thursday, especially for areas south of Port Washington to the WI/IL lakeshore border.
  • Unsettled weather returns for the weekend with 30-50% shower and storm chances Saturday and Sunday night.
Area forecast discussion, Jul 16, 10:17 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1017 AM CDT Wed Jul 16 2025

.KEY MESSAGES...

- Increasing tornado risk for this afternoon along with damaging
  winds and heavy rainfall, mainly between 2-7pm.

- Very warm and humid conditions today with maximum heat indices
  in the lower 90s for the first half of the day.

- Heavy rainfall with 1-2 inches will be possible this
  afternoon/evening, especially for areas north of I-94 where
  localized pockets of >2 inches will be possible and result in
  minor flood concerns for low-lying and urban areas.

- Looking cooler and drier Thursday into Friday May see
  elevated swim risk conditions Thursday, especially for areas
  south of Port Washington to the WI/IL lakeshore border.

- Unsettled weather returns for the weekend with 30-50% shower
  and storm chances Saturday and Sunday night.

&&

.UPDATE...
Issued 1017 AM CDT Wed Jul 16 2025

Main focus is on the severe potential today and how things
evolve this afternoon.

Currently, the remnants of a mesoscale convective vortex (MCV)
is analyzed in north central Iowa with a rapidly decaying band
of rain showers getting into southwest Wisconsin. Surface dew
points are solidly into the low to mid 70s across the corn belt
in IA/IL upstream from southern WI, which should help to keep
these dew points up ahead of the system with the strong
southerly low level flow in place. The early morning runs of the
RAP/HRRR show some mixing occurring and suggest that dew points
will drop into the mid-upper 60s as we warm and start mixing,
but I think that may be a bit much and that the models may be
under- doing instability a bit. 16.14z RAP analysis from the SPC
meso page already shows we're at 2500 J/kg+ of SBCAPE in
eastern WI. Expectations are that the remnant mid to high level
cloud cover will dissipate through the morning ahead of the
system while lower level cloud cover develops ahead of the MCV.
This should allow for decent heating across southern WI through
the morning and early afternoon while dew points stay elevated.

Going into the early afternoon, the focus for the severe storms
will be along and ahead of the MCV and the cold front extending
south from it. Scattered convection is expected to develop well
out ahead of this feature in the early afternoon, but the main
concern for severe storms will be right along that feature.
Timing of this feature coming through will be ideal for severe
development with the center of the MCV looking to be near Sauk
county around 2-3pm with the boundary running south from it. An
unstable air mass will be in place ahead of this feature with
16.13z RAP forecasts showing about 2000-3000 J/kg of SBCAPE
pushing into southern WI with the highest values right along the
WI/IL line. There does appear to be a west to east boundary
extending east from the MCV as well which aligns along a
925-850mb surge of moisture and stronger winds. 16.13z RAP
forecast soundings show much of the instability is in the lower
portion of the profile with fairly warm temperatures way aloft
around 400mb up. This will likely limit any ice development and
more likely promote more of a wet microburst type of
environment given the influx of low level moisture. 0-3km CAPE
looks enhanced along and right ahead of the MCV and appears the
highest across south central WI between 20-23z.

Wind shear-wise, low level winds will veer and increase in
speed, particularly in the lowest 3km of the profile. This leads
to some well balanced and curved low level portion of the
hodograph in the zone just ahead of the MCV. Any extra south-
southeasterly component to the surface winds will just enhance
that veering. Mid level winds are okay at 30-40kts and do appear
to slightly increase as the mid level trough approaches. The
0-6km & 0-3km shear vector is out of the west-southwest, which
goes perpendicular to the boundary. Thinking initial storm mode
will be discrete and possibly supercellular before going
linear. 0-3km shear looks to be at 30kts or lower, so QLCS
tornado development may be tough and the line may just go
outflow dominant quickly. Therefore, the main tornado risk
appears to be with any storms that can remain discrete.

Considered a Flood Watch for Sauk County through Green Lake
County given the high moisture content and rainfall amounts, but
the storms look to be fairly progressive and not lingering, so
will be holding off on issuing a Flood Watch for those counties.

Halbach

&&

.SHORT TERM...
Issued 339 AM CDT Wed Jul 16 2025

Today and Tonight:

Will warm up fairly quickly through the morning with 80s by
mid- morning and muggy dewpoints creeping into the 70s. These
conditions will set the stage for our thunderstorm and heavy
rainfall potential this afternoon as a mid-level shortwave
trough and supporting upper- level dynamics work their way
across southern WI. The latest 00z suite of models continue to
favor a broken line of thunderstorms along with moderate to
heavy rainfall to develop over southwestern WI early this
afternoon and progress east-norteastward as an MCV is progged to
lift through the early evening. By sunset the bulk of upper-
level forcing shifts east as a surface cold front pushes through
southern WI. Looking at northerly winds with a cooler and drier
airmass to settle in overnight into Thursday behind the cold
front.

Severe Thunderstorm Potential:

While models have waffled over the past few days, we can now
see the whites of the MCV eyes which will be one of the main
focuses for this afternoon stronger to severe thunderstorm
potential. Currently the MCV sits over the NE/SD/IA border with
a decaying area of convection along it. Expecting the downward
trend in the convection to continue as much of the CAM guidance
along with short-range models prog this feature to lift across
IA through the morning then pushing into southwestern WI early
this afternoon. System is progressive and looks to push out over
Lake Michigan later this evening. Accompanying the MCV will be
a surface cold front behind it. So ample surface level forcing
to pair with the mid-level shortwave trough along with a narrow
band of 700mb frontogenesis, 850mb WAA, and nose of a 25-30kt
LLJ to support the convective development this afternoon.

While there is always a degree of uncertainty when it comes to
MCV, there has been a consistent signal between the models for a
north to south orientated line of thunderstorms to develop as
the MCV moves across southern WI. Main timing window for this
activity is between 17z-00z.

With ample surface and upper-level forcing aligns in the warm
sector of this system, the question shift to severe potential.
Overall, instability builds ahead of the MCV with HREF min
SBCAPE exceeding 1000 J/kg and mean SBCAPE values approaching
2000 J/kg. However the higher instability values favor southern
half of the CWA. Meanwhile the deep layer shear (0-6km) is
fairly meager (20-30kt) with the higher values (35 kt) favoring
the northern half of the CWA. So while the severe potential
exist across all of southern WI, there is a bit of an offset
between these higher values of these two parameters. Where the
higher values overlap will favor the better severe potential,
which based on the 00-06z CAMs is along and on either side of
the I-94 corridor.

Main concern with any stronger to severe thunderstorms embedded
within the line will be the damaging wind threat as DCAPE
values are progged to exceed 1000 J/kg and steep low-level lapse
rates (>7C/km). As stated above overall shear looks minimal and
same can be said for the 0-1km shear with most models progging
values less than 20 kt. While the overall tornado potential
remains low, cannot complete rule out the potential for a brief
spin up or two given the MCV forcing producing a locally
enhanced pocket of 0-1km shear near it. Severe potential will
quickly wind down after 00z as the MCV moves out over the lake
and the cold front pushes through the area.

Heavy Rainfall Potential:

On the other side (northern portions) of MCV, there is a
potential to see heavy rainfall mainly across our central WI
counties (Marquette over to Sheboygan Co.). This is where the
higher PWATs exceeding 1.75 and even 2 inches align with the
warm frontal feature and the MCV. This is where a more west to
east orientated band of convection could develop and move over
the same area producing 1-2 inch rainfall with localized pockets
potential exceeding 3 inches. However, at this time overall
confidence to see widespread flash flooding and and flooding
remains on the lower side as the latest 00- 06z model trend this
west to east line to track a bit further north into the Fox
River Valley. Also the progressive nature of this activity
along with this area not seeing any significant rainfall
recently favors any Flash Flood concerns to be localized.
Nevertheless will be something to monitor through the morning to
see if trends shift things a bit further south and slows down.

Wagner

&&

.LONG TERM...
Issued 339 AM CDT Wed Jul 16 2025

Thursday through Tuesday:

A few showers are possible Thursday morning, although the
forecast is trending drier. The cold front will finally make it
into southern WI by midday and clear the WI/IL border by late
afternoon. High pressure, lower dewpoints and cooler
temperatures will be a welcome relief for Thursday night and
Friday.

A little bit of the heat and humidity will begin to return
Saturday, along with shower and thunderstorm chances. A weak
shortwave is expected to track along a stalled frontal boundary
that should be draped across northern IL Saturday morning. That
shortwave will be convectively-induced, so there is a lot of
uncertainty in its timing and track. Meanwhile, a synoptic
shortwave should be crossing northern WI. Between the two
ripples in the upper flow, there will be thunderstorm chances
for southern WI Saturday afternoon and evening, but there is
uncertainty about strength and coverage.

A similar setup Sunday may bring additional storms, but there
is more uncertainty in this occurring. One more upper trough is
expected to track across the Upper Midwest Monday-Tuesday. After
that, models diverge significantly, with some bringing an upper
ridge with heat and humidity to southern WI, and others
bringing unsettled weather with repeated shortwaves.

Cronce

&&

.AVIATION...
Issued 1017 AM CDT Wed Jul 16 2025

Main focus is on lower flight conditions that will come in with
the storms today. Ceilings and visibility should drop below MVFR
and possibly IFR as the storms roll through. Timing of the
storms appears to mainly be between 2-7pm today with a line
moving from west to east across southern Wisconsin. Winds will
increase out of the north tonight behind a cold front and
approaching high pressure.

Halbach

&&

.MARINE...
Issued 339 AM CDT Wed Jul 16 2025

Southerly winds will increase this morning ahead of an
approaching low pressure and accompanying front. Expect the low
pressure over IA to move across southern WI this afternoon and
cross the middle portion of Lake Michigan through the evening.
Accompanying this system will be increased thunderstorm chances
which may produce strong, gusty winds across Lake Michigan
through the late afternoon and evening. Will first see northerly
winds gradually build down across the northern half of the lake
through the afternoon as the front shifts southeast ahead the
low pressure, which will move across the Lake later this
evening/tonight. Expect breezy northerly winds to migrate into
the southern half of the lake overnight and persist into
Thursday as high pressure builds into the Upper Midwest.
Lighter, shifting winds are expected for Friday as the high
pressure moves over the Upper Great Lakes. Increasing southerly
flow then returns for the start of the weekend.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 16, 3:50 AM CDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
350 AM CDT Wed Jul 16 2025

WIZ046-047-051-052-056>060-062>072-170900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
350 AM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with strong to damaging winds and
heavy rainfall expected this afternoon and evening. Localized
flooding possible for low-lying and urban areas, especially north
of I-94.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorm chances return for the weekend.

Elevated swim risk conditions for Thursday, especially for areas
south of Port Washington the WI/IL border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

LMZ643>646-170900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
350 AM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Thunderstorms expected this afternoon and tonight with strong,
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft conditions possible Thursday.

Additional thunderstorm chances return for the weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
350 AM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms expected this afternoon and tonight with strong
winds possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorm chances return for the weekend.

www.weather.gov/mkx

In the hours before

Local storm report, Jul 16, 12:28 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1228 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     Funnel Cloud     Dodgeville              42.96N 90.13W
07/16/2025                   Iowa               WI   Emergency Mngr

            Funnel cloud over court house.

&&
Local storm report, Jul 16, 12:34 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1234 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Tornado          2 NE Dodgeville         42.98N 90.10W
07/16/2025                   Iowa               WI   Public

            Confirmed via County EM.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:01 PM CDTSmall Craft AdvisoryMKX33 hr
Jul 16, 12:04 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan33 hr
Jul 16, 12:10 PM CDTTornado WarningMKXIowa35 min
Jul 16, 12:29 PM CDTTornado Warning Tornado observedMKXIowa31 min
Jul 16, 12:38 PM CDTTornado WarningMKXGreen37 min
Jul 16, 12:41 PM CDTTornado WarningMKXSauk34 min
Jul 16, 12:59 PM CDTTornado WarningMKXDane, Green, Rock46 min
Jul 16, 1:27 PM CDTTornado Warning Tornado observedMKXColumbia, Dane, Sauk21 min
Jul 16, 2:05 PM CDTTornado WarningMKXDane, Jefferson25 min
Jul 16, 2:39 PM CDTSevere Thunderstorm WarningMKXMarquette51 min
Jul 16, 2:48 PM CDTTornado WarningMKXColumbia, Sauk42 min
Jul 16, 3:04 PM CDTTornado WarningMKXDodge, Fond du Lac26 min
Jul 16, 3:16 PM CDTTornado WarningMKXColumbia, Marquette29 min
Jul 16, 3:17 PM CDTFlash Flood WarningMKXMarquette3 hr
Jul 16, 3:22 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson38 min
Jul 16, 3:24 PM CDTTornado WarningMKXDodge36 min
Jul 16, 3:25 PM CDTTornado WarningMKXColumbia, Dodge35 min
Jul 16, 3:28 PM CDTTornado WarningMKXFond du Lac32 min
Jul 16, 3:30 PM CDTTornado WarningMKXColumbia, Dane, Dodge30 min
Jul 16, 3:41 PM CDTSpecial Marine WarningMKX81 min
Jul 16, 3:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake41 min
Jul 16, 4:11 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha34 min
Jul 16, 4:23 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 4:27 PM CDTSpecial Weather StatementMKXFond du Lac33 min
Jul 16, 4:36 PM CDTFlash Flood WarningMKXFond du Lac101 min
Jul 16, 4:44 PM CDTSpecial Weather StatementMKXWaukesha16 min
Jul 16, 4:59 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan, Washington61 min
Jul 16, 5:10 PM CDTSevere Thunderstorm WarningMKXSheboygan35 min
Jul 16, 5:33 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington27 min
Jul 16, 5:35 PM CDTSevere Thunderstorm WarningMKXSheboygan25 min
Jul 16, 5:38 PM CDTAreal Flood AdvisoryMKXSheboygan3 hr

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.